We report the case of a 17-year-old man presenting with bilateral visual loss, panuveitis, exudative retinal detachments, and diffuse choroidal infiltration. The patient also complained of headaches and ear pain. Based on the fundus image analysis, fluoangiography, indocyanine green angiography, and optical coherence tomography, Vogt-Koyagani-Harada disease was diagnosed. The patient received high-dose methylprednisolone along with azathioprine. He responded well to treatment with progressive visual improvement and subretinal fluid disappearance. One month later, his right eye exhibited a sectorial retinal vasculitis with infero-temporal vein branch occlusion and massive sub-retinal hemorrhages. Coagulation screening as well as HIV and syphilis serology were all negative; whereas QuantiFERON was positive. An 18F-FDG PET/CT revealed hypermetabolic mediastinal lymph nodes, and a biopsy confirmed active tuberculosis (TB) infection. Anti-TB quadritherapy was initiated, resulting in cytochrome P450 enzyme induction and lowered steroid treatment efficacy, with consecutive recurrence of choroidal inflammation.
What does this article bring up for us?
This case report illustrates the therapeutic challenges of longstanding inflammatory eye disease and tuberculosis reactivation.
Vogt-Koyanagi-Harada disease, panuveitis, tuberculosis reactivation, drug-drug interaction, enzyme induction